1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

thyroid and type 1

Discussion in 'Type 1 Diabetes' started by cyb3rminx, Apr 26, 2010.

  1. cyb3rminx

    cyb3rminx · Active Member

    Messages:
    33
    Likes Received:
    0
    Trophy Points:
    26
    hi all quick question for everyone is there anyone type 1 with thyroid problems? And have your thyroid ever had any effect over your bg ?
    i have been having a bit of a stressfull time at the mo last week i had a kidney infection so i went to the doctors, to be told off about blood tests that i had done october 09. Which showed that i have high cholestorol :( . so si got some antibiaotics some cholesterol meds and a blood test after my lecture over my results my response to my doctor was, well dont you think someone should have contacted me in october 09 instead of waiting for me to come down to the surgery well i felt ill. The doctor then said that i should have phoned for my results the week after the blood test was done. Any way all that aside i got my results back today and had to go back and have bloods redone as my calcium levels are very high. now i had the test and while i was there i asked the nurse taking my blood if it could be the vitamin d tablets i take for my thyroid that has caused this raise in calcium level and she said i would have to see a doctor. But of course as usual at my surgery the doctors were all too busy to answer my question without an oppointment so i now have to wait till thursday. I had a total thyrodectomy 11 years ago and have been taking the vit d every day since . also for 4 days i am finding it almost impossible to control my bg levels, i am very good at sorting my dose for my meal and 9 out of 10 times get it right. but lately i am checking bg before meals taking the insulin then checking again after two hours and the bg has doubled and i feel terrible so then i end up having more insulin to try and bring bg down. has any one had this problem before? could it be something to do with the raised calcium? sorry this post has ended up so long didnt realise how much i had written till i looked up at the screen lol :D
     
  2. jopar

    jopar · Well-Known Member

    Messages:
    2,222
    Likes Received:
    104
    Trophy Points:
    83
    I am confused indeed..

    My understanding is that if the thyroid is removed, then you have to have thyroxin replacement therapy similar to myself that has an underactive thyroid! so don't understand how vit d can be prescribed as a replacement thyroid...

    If you've got an underactive thyroid, this can hamper BG control..

    I can't say if excess calcium levels play any part in control..

    But as you said that your problemtic readings have happened in the last 4 days, perhaps it's the infection causing higher reading which is normal reaction, so you may need to increase your insulin, until your antibolotics kick in and the infection subsides, but you will need to monitor your BG, keep a good supply of what ever you use as your hypo treatment, just in case the when the infection subsides and causing a very quick drop in your BG levels..
     
  3. Jen&Khaleb

    Jen&Khaleb · Well-Known Member

    Messages:
    820
    Likes Received:
    5
    Trophy Points:
    38
    My 3 yr old has T1 and also has had an auto immune attack on his thyroid. He takes thyroxin everyday. His blood sugars were fairly rocky when he started the thyroxin but the medication has made managing diabetes a little smoother now.

    Don't know about the vitamins or calcium but infection plays havoc with Khaleb's blood sugar levels. He currently has a bit of a cold so is a bit higher than usual.

    Do you get regular TSH, T3 and T4 levels to check if your current thyroid medication is at the correct dose?

    If things settle down when your kidney infection is cleared you'll know if that was the cause.

    Jen
     
  4. cyb3rminx

    cyb3rminx · Active Member

    Messages:
    33
    Likes Received:
    0
    Trophy Points:
    26
    hi thanks for your replies I also take thyroxine for the thyroid but am the only one i know to take the vitamin d. I finished taking the antibiotics on sunday so hopefully they have done there job :D and my sugars will come back down to normal. My blood results for my tsh t3 and t4 all came back normal hopefully the doctor can shed some light on the calcium thing tommorrow and fingers crossed the infection has gone and my bloods will calm down :D
     
  5. jopar

    jopar · Well-Known Member

    Messages:
    2,222
    Likes Received:
    104
    Trophy Points:
    83
    You'll not tken something like Adcal-D3 are you as this is a calcium and Vit d supplement or similar? This might help to explain the excess calcium you have... Just might need to have your supplement changed to a Vit D supplement, but would assume that if being prescribed Vit D, then doc has tested to see what sort of levels you have
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook